Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 231, NWS Lubbock, TX

August 18, 2012Cochran County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Aug 18, 2012, 10:08 PM CDT for Cochran County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2012, 10:08 PM CDT (03:08 UTC)
Expired
Aug 18, 2012, 11:00 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Cochran County, TX

The radar

The Lubbock radar (KLBB), 102 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WUUS54 KLUB 190308
SVRLUB
TXC079-190400-
/O.NEW.KLUB.SV.W.0231.120819T0308Z-120819T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1008 PM CDT SAT AUG 18 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COCHRAN COUNTY IN NORTHWEST TEXAS.

* UNTIL 1100 PM CDT

* AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MORTON...AND MOVING SOUTHWEST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LEHMAN AND
  BLEDSOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3370 10305 3382 10285 3374 10266 3339 10282
      3339 10306
TIME...MOT...LOC 0308Z 025DEG 22KT 3368 10281

$$
3 follow-up statements
676 
WWUS54 KLUB 190330
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1030 PM CDT SAT AUG 18 2012

TXC079-190400-
/O.CON.KLUB.SV.W.0231.000000T0000Z-120819T0400Z/
COCHRAN TX-
1030 PM CDT SAT AUG 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COCHRAN COUNTY
UNTIL 1100 PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LEHMAN...OR 10 MILES SOUTHWEST OF MORTON...MOVING SOUTHWEST AT 25 
MPH. THIS STORM PRODUCED A WIND GUST MEASURED TO 59 MPH BY THE WEST 
TEXAS MESONET STATION LOCATED 1 MILE EAST-NORTHEAST OF MORTON AT 10 
PM. 

LOCATIONS IMPACTED INCLUDE...
  LEHMAN AND MAINLY RURAL AREAS OF SOUTHERN COCHRAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. TAKE 
COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3359 10305 3372 10282 3367 10269 3339 10282
      3339 10306
TIME...MOT...LOC 0328Z 025DEG 22KT 3359 10285

$$
219 
WWUS54 KLUB 190346
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1046 PM CDT SAT AUG 18 2012

TXC079-190400-
/O.CON.KLUB.SV.W.0231.000000T0000Z-120819T0400Z/
COCHRAN TX-
1046 PM CDT SAT AUG 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
COCHRAN COUNTY UNTIL 1100 PM CDT...

AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF LEHMAN...OR 17
MILES SOUTH OF MORTON...MOVING SOUTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN COCHRAN COUNTY INCLUDING HIGHWAY    
  214.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. TAKE COVER IN A 
SUBSTANTIAL SHELTER. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3339 10302 3349 10297 3360 10287 3361 10272
      3339 10282
TIME...MOT...LOC 0345Z 010DEG 20KT 3347 10284

$$
536 
WWUS54 KLUB 190356
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1056 PM CDT SAT AUG 18 2012

TXC079-190406-
/O.EXP.KLUB.SV.W.0231.000000T0000Z-120819T0400Z/
COCHRAN TX-
1056 PM CDT SAT AUG 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COCHRAN COUNTY WILL
EXPIRE AT 1100 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND WAS MOVING OUT 
OF THE WARNED AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
LUBBOCK AT 8067451290.

LAT...LON 3339 10302 3349 10297 3360 10287 3361 10272
      3339 10282
TIME...MOT...LOC 0356Z 010DEG 20KT 3341 10285

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:38 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 18, 6:38 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT SAT AUG 18 2012

.AVIATION...
VFR CONDITIONS EXPECTED FOR KCDS.

FOR KLBB...AN OUTFLOW BOUNDARY TO THE EAST OF KLBB SHOULD MOVE WEST
ACROSS THE TERMINAL IN THE 00Z TO 02Z TIME FRAME WITH TCU AND
POSSIBLY -TSRA IN THE VICINITY OF KLBB. ADDITIONALLY...THERE IS
A LOW PROBABILITY THAT TSRA ACTIVITY CURRENTLY IN THE TX PANHANDLE
COULD MOVE SOUTH AND IMPACT KLBB SOMEWHERE IN THE 03Z TO 09Z TIME
FRAME. OTHERWISE...SURFACE WINDS WILL TEND MORE TO THE NORTHEAST
AND NORTH AS OUTFLOW BOUNDARIES AND A WEAK COLD FRONT MOVE ACROSS
EARLY SUNDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 551 PM CDT SAT AUG 18 2012/

UPDATE...
QUICK UPDATE TO REMOVE HALL...CHILDRESS AND COTTLE COUNTIES FROM
THE SEVERE THUNDERSTORM WATCH. OVERALL...STORM INTENSITY HAS BEEN
RATHER TAME...THOUGH A FEW CELLS DO OCCASIONALLY PULSE UP. IN
ADDITION...A SMALL CLUSTER OF STORMS COULD GENERATE GUSTY WINDS AS
THEY MOVE THROUGH THE SOUTHEASTERN ZONES OVER THE NEXT HALF HOUR
TO HOUR. UPDATED PRODUCTS HAVE BEEN SENT.

PREV DISCUSSION... /ISSUED 339 PM CDT SAT AUG 18 2012/

SHORT TERM...
WELL-DEFINED OUTFLOW BOUNDARY/COMPOSITE COLD FRONT WAS MOVING
SOUTHWEST INTO CHILDRESS AND HALL COUNTIES JUST NORTH OF A SURFACE
TROUGH STRETCHING FROM NEAR DIMMITT ESE TO SWEARINGEN. THE TRUE COLD
FRONT OF INTEREST THAT IS PROGGED TO DROP HIGHS BELOW NORMAL ON
SUNDAY /UNDER MOSTLY SUNNY SKIES!/ WAS FOUND DIVING SOUTH ACROSS WRN
KANSAS AND ERN COLORADO. BRUNT OF THE PRECIP POTENTIAL WILL BE
RELEGATED TO THE PRE-FRONTAL BOUNDARIES CURRENTLY CONVECTING ACROSS
THE NRN HALF OF THE CWA. ALTHOUGH WIND SHEAR IS WEAK THUS FAR...THIS
WILL IMPROVE AS THE AFTERNOON AND EARLY EVENING WEAR ON COURTESY OF
A SHORTWAVE TROUGH AND ASSOCIATED WIND MAX APPROACHING IN NORTHWEST
FLOW. EVEN WITH MLCAPES GENERALLY AOB 1000 J/KG...THIS IMPROVING
LIFT SHOULD SECURE A WINDOW FOR ORGANIZED SEVERE STORMS MAINLY IN
THE FORM OF SMALL SEGMENTS OR LINES WITH DMGG WINDS THE GREATEST
THREAT BEFORE INTENSITY AND STORM COVERAGE WANE BY LATE EVENING.
CURRENT SVR WATCH CAPTURES THIS THREAT WELL...BUT MAY REQUIRE
EXPANSION SWWD SHOULD TRENDS WARRANT. A FEW HI-RES MODELS SUCH AS
THE TTU WRF AND HRRR DO INDICATE SUCH A SCENARIO FOR LUBBOCK AND
POINTS SOUTHWEST...SO THIS WILL BE MONITORED CLOSELY BY THE ONCOMING
SHIFT. OTHERWISE...FROPA WILL OCCUR AFTER MIDNIGHT FOLLOWED BY
DIMINISHING POPS. MOIST POST-FRONTAL UPSLOPE TOMORROW AFTN IN ERN NM
AND ADJACENT COUNTIES OF THE TX SOUTH PLAINS STILL APPEARS
REASONABLE FOR SLIGHT CHANCE POPS IN OUR SWRN COUNTIES...HOWEVER THE
NAM LOOKS MUCH TOO BULLISH WITH QPF IN SUCH A REGIME AND IS LARGELY
BEING DISMISSED

LONG TERM...
NNW FLOW ALOFT IS EXPECTED ON MONDAY.  HIGH AMPLITUDE RIDGE WILL
SPAN FROM NWRN MEXICO UP TO NORTHERN ALBERTA.  OUT EAST...MATURE LOW
WILL BE SITUATED OVER THE SRN PART OF HUDSON BAY WITH AN EMBEDDED
SHORTWAVE DUE INTO THE CENTRAL PLAINS EARLY ON TUESDAY ALTHOUGH THE
BEST ENERGY ASSOCIATED WITH THIS SYSTEM WILL LIKELY REMAIN NORTHEAST
OF THE REGION.  BY MID WEEK...THE RIDGE WILL BEGIN TO MOVE EASTWARD
AND FLATTEN WITH SOME HINTS IN BOTH THE GFS AND ECM ABOUT A BIT OF A
DISTURBANCE PASSING TO OUR NORTH ON THURSDAY.  WHILE THE ECM
SOLUTION WOULD BE MORE FAVORABLE INTO BRINGING A FRONT INTO THE
REGION...AND PRECIPITATION...THE GFS HAS MORE CLOSELY PARALLELED
REALITY FOR THE PAST WEEK AND THUS WILL TREND THE FORECAST IN THAT
DIRECTION.

GIVEN NWP PERFORMANCE AS OF LATE WRT QPF AM NOT COMPLETELY CONVINCED
THAT WE WILL SEE AS MUCH RAIN ACROSS THE REGION AS PREVIOUSLY
THOUGHT...BUT HAVE ELECTED ONLY TO MAKE A DOWNWARD TREND OF MONDAY
NIGHT POPS.  LIKE TODAY...VIRTUALLY EVERY MODEL CONVECTS BUT PRECIP
HAS BEEN HARD TO COME BY.  AS PREVIOUSLY MENTIONED...SHORTWAVE
PASSES TO OUR NORTH SOMETIME ON THURSDAY BUT AGAIN...CONFIDENCE IN
MEANINGFUL RAINFALL IS TOO LOW FOR MENTION IN THE WX GRIDS ATTM.
GIVEN THAT...MOST OF THE EXTENDED LOOKS DRY ALTHOUGH WE WOULD LOVE
TO BE WRONG ABOUT THAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  83  57  85  58 /  30  10  10  20  30
TULIA         63  83  61  85  60 /  40  10  10  10  30
PLAINVIEW     64  82  61  88  63 /  50  10  10  10  30
LEVELLAND     66  83  61  89  63 /  50  20  10  10  30
LUBBOCK       67  84  62  90  65 /  50  20  10  10  30
DENVER CITY   66  84  62  93  63 /  40  20  10  10  20
BROWNFIELD    66  84  62  93  65 /  50  20  10  10  20
CHILDRESS     68  87  64  91  64 /  40  10   0  10  30
SPUR          68  86  65  94  68 /  50  20  10  10  20
ASPERMONT     70  89  67  97  68 /  50  20  10  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33
Hazardous weather outlook, Aug 18, 2:12 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
212 PM CDT SAT AUG 18 2012

TXZ021>044-191915-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
212 PM CDT SAT AUG 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM NORTHEAST OF A
LINE FROM DIMMITT TO JAYTON. SCATTERED STORMS HAVE DEVELOPED ACROSS
THE SOUTHERN TEXAS PANHANDLE. THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL.
LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED IN AND NEAR THE WATCH AREA THIS EVENING.

In the hours before

Special weather statement, Aug 18, 7:15 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT SAT AUG 18 2012

TXZ022-190045-
CASTRO-
715 PM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR CASTRO COUNTY...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN CASTRO COUNTY...MOVING
SOUTH AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL AFFECT NAZARETH AND MAINLY RURAL PORTIONS OF
NORTHEAST CASTRO COUNTY.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3475 10199 3455 10199 3445 10200 3455 10230
      3475 10216
TIME...MOT...LOC 0014Z 017DEG 17KT 3471 10204
Special weather statement, Aug 18, 7:29 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
729 PM CDT SAT AUG 18 2012

TXZ021-190100-
PARMER-
729 PM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FRIONA...MOVING SOUTH AT 25
MPH.

WINDS UP TO 55 MPH...PEA-SIZED HAIL...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3431 10253 3431 10283 3468 10271 3468 10252
TIME...MOT...LOC 0029Z 007DEG 22KT 3458 10266

MRC
Special weather statement, Aug 18, 7:58 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT SAT AUG 18 2012

TXZ022-028-190130-
CASTRO-LAMB-
758 PM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND CASTRO COUNTIES...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CASTRO COUNTY...MOVING SOUTH AT 15
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL AFFECT LOCATIONS IN AND AROUND SPRINGLAKE...EARTH
AND HIGHWAY 385 BETWEEN SPRINGLAKE AND DIMMITT.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3419 10218 3421 10245 3452 10239 3451 10217
TIME...MOT...LOC 0057Z 005DEG 14KT 3443 10229
Special weather statement, Aug 18, 8:24 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
824 PM CDT SAT AUG 18 2012

TXZ021-190200-
PARMER-
824 PM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRIONA...MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3439 10253 3439 10288 3473 10276 3472 10253
TIME...MOT...LOC 0124Z 015DEG 18KT 3461 10269

MRC
Local storm report, Aug 18, 8:25 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
825 PM CDT SAT AUG 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     2 NE FRIONA             34.66N 102.70W
08/18/2012  M62 MPH          PARMER             TX   MESONET

&&

EVENT NUMBER LUB1200359

GDS
Special weather statement, Aug 18, 8:37 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
837 PM CDT SAT AUG 18 2012

TXZ022-028-190200-
CASTRO-LAMB-
837 PM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND FAR SOUTHERN CASTRO
COUNTIES...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE CASTRO AND LAMB COUNTY LINE...MOVING
SOUTHWEST AT 20 MPH.

PEA SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3437 10231 3434 10217 3398 10229 3411 10261
      3417 10261 3431 10254 3431 10252 3433 10252
      3438 10250
TIME...MOT...LOC 0137Z 024DEG 16KT 3427 10235

MRC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:15 PM CDTSpecial Weather StatementLUBCastro30 min
Aug 18, 7:29 PM CDTSpecial Weather StatementLUBParmer31 min
Aug 18, 7:58 PM CDTSpecial Weather StatementLUBCastro32 min
Aug 18, 8:24 PM CDTSpecial Weather StatementLUBParmer36 min
Aug 18, 8:37 PM CDTSpecial Weather StatementLUBLamb23 min
Aug 18, 8:44 PM CDTSevere Thunderstorm WarningLUBLamb46 min
Aug 18, 9:24 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb51 min
Aug 18, 11:00 PM CDTSpecial Weather StatementLUBYoakum30 min
Aug 19, 10:13 AM CDTSpecial Weather StatementLUBBailey32 min
Aug 19, 10:50 AM CDTSpecial Weather StatementLUBCochran25 min
Aug 19, 11:23 AM CDTSpecial Weather StatementLUBCochran22 min
Aug 19, 11:26 AM CDTSevere Thunderstorm WarningLUBTerry, Yoakum34 min
Aug 19, 11:52 AM CDTSevere Thunderstorm WarningLUBYoakum38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.